International Journal of Mathematics and Mathematical Sciences
Volume 27 (2001), Issue 6, Pages 365-375

Positive solutions for nonlinear elastic beam models

Bendong Lou1,2

1Department of Mathematics, Shandong University, Jinan 250100, China
2Graduate School of Mathematical Sciences, The University of Tokyo, Komaba 3-8-1, Meguro-ku, Tokyo 153-8914, Japan

Received 14 December 1999

Copyright © 2001 Bendong Lou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We give a negative answer to a conjecture of Korman on nonlinear elastic beam models. Moreover, by modifying the main conditions in the conjecture (generalizing the original ones at some points), we get positive results, that is, we obtain the existence of positive solutions for the models.